Sustiva and Resistance
Sep 17, 1999
Hello, I wrote earlier and asked if my different conditions and medicines would mess with my numbers, I will try to clear it up some. For the last two years my t-cells have been at around 200 and the viral load has been undetectable. I had been on Norvir until the tablets were discontinued and I was switched to Viracept last fall. The viral loads started rising, so they put me on Sustiva last month, and I am on that now. I am due to get blood drawn this Wednesday(9/15). I have been taking these with Zerit(40mg, 1 twice a day) and Epivir(150mg, 1 twice a day) throughout, though they did lower the Epivir to 100mg, once a day instead of twice. My real question is, should they have put me on Sustiva even though they didn't change any of the other two? I read somewhere that it shouldn't be used unless they put you on something that you haven't been exposed to already. Wouldn't this increase the chance that a resistance could develop? You mentioned earlier that the Epivir might be suspect(why would they lower it, anyway?), I don't think it's the Sustiva, I have only been taking it a month. I am curious to see what the bloodwork says, to say the least!! Do you have any suggestions on questions I might ask on Wednesday? I just wonder if I am on the right regiment or not, any comments would be very much appreciated!!
Response from Dr. Holodniy
Sorry, I didn't get to this before 9/15. I was fighting to get out of the way of HUGO. You are correct that you should be changing more than one agent in a regimen. Depending on where your viral load was (ie not too high, < 5-10,000), you might be able to get away with just adding sustiva because of the potency of this agent and the almost certainty of getting to < 50. The likelihood of d4T resistance is almost zero. So you would still have that drug going for you. I don't get 100mg epivir thing. There is prelim data that you can give 300mg of epivir once a day (which is the subject of an ongoing study). I would consider the dose of epivir you are on suboptimal, unless you are using it to treat hepatitis B virus, which in you they are not I assume.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Fever After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Sore On Penis After Getting Head Worried I Have HIV
- Sore On Penis After Mutual Masturbation Worried I Have HIV
- Sore On Tongue After Sex With Hooker Worried I Have HIV
- Vomiting After Insertive Oral Sex Worried I Have HIV
- How Soon Can You Detect Std's?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.